Alert archive / Colorado / Wind Advisories in 2019
Wind Advisory 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 8, 2019, 2:10 PM MDT for 13 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Apr 9, 2019, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2019, 2:10 PM MDT (20:10 UTC)
- In effect from
- Apr 9, 2019, 12:00 PM MDT
- Expired
- Apr 9, 2019, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 16 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WWUS75 KGJT 082010 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 210 PM MDT Mon Apr 8 2019 COZ001-002-006>008-011-020-021-UTZ022-027-029-090600- /O.NEW.KGJT.WI.Y.0002.190409T1800Z-190410T0400Z/ Lower Yampa River Basin-Central Yampa River Basin-Grand Valley- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah-Arches/Grand Flat- Canyonlands/Natural Bridges- 210 PM MDT Mon Apr 8 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT TUESDAY... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from noon to 10 PM MDT Tuesday. * LOCATIONS...Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Tuesday from noon until 10 PM MDT. The highest wind gusts will occur in the late afternoon and early evening. In the late evening into Wednesday morning a front will move southeastward through the area causing a wind shift to the northwest. Winds remain gusty after the frontal passage. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. Conditions will be dry in the afternoon so outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
4 follow-up statements
205 WWUS75 KGJT 090318 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 918 PM MDT Mon Apr 8 2019 COZ001-002-006>008-011-020-021-UTZ022-027-029-091200- /O.CON.KGJT.WI.Y.0002.190409T1800Z-190410T0400Z/ Lower Yampa River Basin-Central Yampa River Basin-Grand Valley- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah-Arches/Grand Flat- Canyonlands/Natural Bridges- 918 PM MDT Mon Apr 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT TUESDAY... * LOCATIONS...Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Tuesday from noon until 10 PM MDT. The highest wind gusts will occur in the late afternoon and early evening. In the late evening into Wednesday morning a front will move southeastward through the area causing a wind shift to the northwest. Winds remain gusty after the frontal passage. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. Conditions will be dry in the afternoon so outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
015 WWUS75 KGJT 090957 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 357 AM MDT Tue Apr 9 2019 COZ006-020-UTZ027-029-092200- /O.NEW.KGJT.FZ.A.0001.190411T0400Z-190411T1600Z/ /O.CON.KGJT.WI.Y.0002.190409T1800Z-190410T0400Z/ Grand Valley-Paradox Valley/Lower Dolores River-Arches/Grand Flat- Canyonlands/Natural Bridges- 357 AM MDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Grand Junction has issued a Freeze Watch, which is in effect from Wednesday evening through Thursday morning. * LOCATIONS...Including the cities of Grand Junction, Fruita, Palisade, Gateway, Nucla, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * TEMPERATURES...For the Freeze Watch, temperatures Wednesday night into Thursday morning could potentially drop into the mid 20s to low 30s. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph this afternoon and evening. * TIMING...Today from noon until 10 PM MDT. The highest wind gusts will occur in the late afternoon and early evening. In the late evening into Wednesday morning, a strong cold front will move southeastward through the area causing a wind shift to the northwest. Winds remain gusty after the frontal passage. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ COZ001-002-007-008-011-021-UTZ022-092200- /O.CON.KGJT.WI.Y.0002.190409T1800Z-190410T0400Z/ Lower Yampa River Basin-Central Yampa River Basin- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Four Corners/Upper Dolores River-Southeast Utah- 357 AM MDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... * LOCATIONS...Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Cortez, Dove Creek, Mancos, and Blanding. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Noon today until 10 PM MDT. The highest wind gusts will occur in the late afternoon and early evening. In the late evening into Wednesday morning, a front will move southeastward through the area causing a wind shift to the northwest. Winds remain gusty after the frontal passage. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
859 WWUS75 KGJT 091811 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 1211 PM MDT Tue Apr 9 2019 UTZ027-029-100400- /O.NEW.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/ /O.CON.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/ /O.CON.KGJT.FZ.A.0001.190411T0400Z-190411T1600Z/ Arches/Grand Flat-Canyonlands/Natural Bridges- 1211 PM MDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from noon to 7 PM MDT Wednesday. * LOCATIONS...Including the cities of Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * TEMPERATURES...For the Freeze Watch, temperatures Wednesday night into Thursday morning could potentially drop into the mid 20s to low 30s. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Today from noon until 10 PM MDT. The highest wind gusts will occur in the late afternoon and early evening. In the late evening into Wednesday morning, a strong cold front will move southeastward through the area causing a wind shift to the northwest. Winds remain gusty after the frontal passage. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ COZ021-UTZ022-100400- /O.NEW.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/ /O.CON.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/ Four Corners/Upper Dolores River-Southeast Utah- 1211 PM MDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from noon to 7 PM MDT Wednesday. * LOCATIONS...Including the cities of Cortez, Dove Creek, Mancos, and Blanding. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Noon today until 10 PM MDT. The highest wind gusts will occur in the late afternoon and early evening. In the late evening into Wednesday morning, a front will move southeastward through the area causing a wind shift to the northwest. Winds remain gusty after the frontal passage. Winds will increase again tomorrow afternoon through the evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ022-100400- /O.NEW.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/ Animas River Basin- 1211 PM MDT Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from noon to 7 PM MDT Wednesday. * LOCATIONS...Including the cities of Durango, Bayfield, and Ignacio. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Noon Wednesday through 7 PM MDT. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ006-020-100400- /O.CON.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/ /O.CON.KGJT.FZ.A.0001.190411T0400Z-190411T1600Z/ Grand Valley-Paradox Valley/Lower Dolores River- 1211 PM MDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * LOCATIONS...Including the cities of Grand Junction, Fruita, Palisade, Gateway, and Nucla. * TEMPERATURES...For the Freeze Watch, temperatures Wednesday night into Thursday morning could potentially drop into the mid 20s to low 30s. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Today from noon until 10 PM MDT. The highest wind gusts will occur in the late afternoon and early evening. In the late evening into Wednesday morning, a strong cold front will move southeastward through the area causing a wind shift to the northwest. Winds remain gusty after the frontal passage. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ COZ001-002-007-008-011-100400- /O.CON.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/ Lower Yampa River Basin-Central Yampa River Basin- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- 1211 PM MDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * LOCATIONS...Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, and Delta. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Noon today until 10 PM MDT. The highest wind gusts will occur in the late afternoon and early evening. In the late evening into Wednesday morning, a front will move southeastward through the area causing a wind shift to the northwest. Winds remain gusty after the frontal passage. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
517 WWUS75 KGJT 100359 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 959 PM MDT Tue Apr 9 2019 UTZ027-029-101200- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/ /O.CON.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/ /O.CON.KGJT.FZ.A.0001.190411T0400Z-190411T1600Z/ Arches/Grand Flat-Canyonlands/Natural Bridges- 959 PM MDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * LOCATIONS...Including the cities of Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * TEMPERATURES...For the Freeze Watch, temperatures Wednesday night into Thursday morning could potentially drop into the mid 20s to low 30s. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...In the late evening tonight and into Wednesday morning, a strong cold front will move southeastward through the area causing a wind shift to the northwest. Winds remain gusty after the frontal passage. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ COZ006-020-101200- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/ /O.CON.KGJT.FZ.A.0001.190411T0400Z-190411T1600Z/ Grand Valley-Paradox Valley/Lower Dolores River- 959 PM MDT Tue Apr 9 2019 ...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... * LOCATIONS...Including the cities of Grand Junction, Fruita, Palisade, Gateway, and Nucla. * TEMPERATURES...For the Freeze Watch, temperatures Wednesday night into Thursday morning could potentially drop into the mid 20s to low 30s. * IMPACTS...Sensitive vegetation and swamp coolers could be impacted by the potential sub-freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ COZ021-UTZ022-101200- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/ /O.CON.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/ Four Corners/Upper Dolores River-Southeast Utah- 959 PM MDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY... * LOCATIONS...Including the cities of Cortez, Dove Creek, Mancos, and Blanding. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...In the late evening tonight and into Wednesday morning, a front will move southeastward through the area causing a wind shift to the northwest. Winds remain gusty after the frontal passage. Winds will increase again tomorrow afternoon through the evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ001-002-007-008-011-100500- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/ Lower Yampa River Basin-Central Yampa River Basin- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- 959 PM MDT Tue Apr 9 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... Increased clouds combined with the loss of daytime heating has allowed stronger winds to decrease over the area. Therefore, the Wind Advisory will be allowed to expire at 10 PM MDT. However, locally breezy conditions will be possible overnight. $$ COZ022-101200- /O.CON.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/ Animas River Basin- 959 PM MDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY... * LOCATIONS...Including the cities of Durango, Bayfield, and Ignacio. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Noon Wednesday through 7 PM MDT. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 8, 11:38 AM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 8, 11:38 AM MDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 1138 AM MDT Mon Apr 8 2019 .SHORT TERM...(Today through Tuesday) Issued at 238 AM MDT Mon Apr 8 2019 A low amplitude ridge will continue moving over the area today. Only high cloudiness spilling over the ridge is expected except in the upper CO river valley and upper Gunnison river valley where low level moisture remains trapped. Occasional ILS CIGS are expected at KEGE and KGUC as a result. The upper ridgeline will pass over the Utah and Colorado border between about 00Z and 03Z which will open the area to increasing southwest winds ahead of the next Pacific storm. Tuesday should be a very windy day. On Tuesday the next storm will move into the western Great Basin by the end of the day. Over eastern Utah and western Colorado southwest winds will steadily increase and the polar jet will begin to move over the area. The strongest southwest winds appear to not reach the area until after nightfall on Tuesday. .LONG TERM...(Tuesday night through Sunday) Issued at 238 AM MDT Mon Apr 8 2019 Strong pre-frontal winds will continue well into Tuesday night in response to the tight pressure gradient ahead of the long wave mid-level trough moving through the eastern Great Basin. There is fair model agreement, but the exact track and strength is still unknown. There will be a modest upper-level jet rounding the base of the trough, which will provide large-scale ascent and possibly allow the low to deepen. This along with increased moisture should result in a good chance of precipitation as the front advances southeastward through the area on Wednesday morning. The 700 mb temperatures crash during the day Wednesday bringing the snow levels down, potentially to as low as 5000 feet across northern Utah and Colorado. The models are struggling with the next trough dropping into the base of the trough or lack thereof late in the week. Lingering moisture in this north to northwest flow keeps the chances for precipitation around mainly for the high country through next weekend. The warm spell the area has recently experienced has allowed the growing degree days to add up across the Grand Flat in east- central Utah and the Grand and Paradox Valleys in Colorado. Therefore, as colder air filters into the region later this week a potentially damaging freeze could impact these areas. Some of the guidance for these locations are forecasting temperatures in the lower to mid 20s on Thursday and Friday mornings. Cloud cover may inhibit cooling so there is some uncertainty as to how cold temperatures get, so stay tuned. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1135 AM MDT Mon Apr 8 2019 VFR conditions expected through the taf period. Winds will increase generally out of the southwest late tomorrow morning and will be gusty in the afternoon. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...CC LONG TERM...KJS/NL AVIATION...KJS
Hazardous weather outlook, Apr 8, 2:21 AM MDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 221 AM MDT Mon Apr 8 2019 COZ001>014-017>023-UTZ022>025-027>029-090830- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 221 AM MDT Mon Apr 8 2019 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday through Saturday...Two stronger Pacific storms will move through the area Tuesday night through Saturday. On Tuesday strong southwest winds are expected as the first storm approaches, then rain showers and high elevation snowfall, with a slight chance of thunderstorms are expected Tuesday night through Friday. The second storm will bring more lower elevation rain and high elevation snowfall. Low temperatures will be much colder Wednesday, Thursday, and Friday nights with sub-freezing low temperatures in the lower elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Colorado, 2019Wind Advisories in Utah, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.